Alert archive / Mississippi / Flash Flood Watches in 2008

Flash Flood Watch 3, NWS Mobile, AL

May 2, 2008Escambia County, Washington County, Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this flash flood watch at May 2, 2008, 12:43 PM CDT for Escambia County, Washington County, Alabama; 5 counties in Mississippi. It took effect at May 3, 2008, 7:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 2, 2008, 12:43 PM CDT (17:43 UTC)
In effect from
May 3, 2008, 7:00 AM CDT
Expired
May 3, 2008, 12:53 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Escambia County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 60 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KMOB 021743
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1243 PM CDT FRI MAY 2 2008

...FLASH FLOOD WATCH FOR SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FOR SATURDAY...

.A STRONG LOW PRESSURE SYSTEM OVER THE EASTERN PLAINS WILL MOVE OFF
TO THE NORTHEAST AND ACROSS THE GREAT LAKES REGION THROUGH
SATURDAY...BRINGING A COLD FRONT INTO THE AREA. BREEZY SOUTHERLY WINDS
WILL CONTINUE TO SEND ABUNDANT GULF MOISTURE INTO THE REGION AHEAD OF
THE APPROACHING FRONT. AS THE FRONT MOVES INTO SOUTHEAST MISSISSIPPI
EARLY SATURDAY MORNING...IT WILL SLOW DOWN AS IT CONTINUES EASTWARD
AND EVENTUALLY MOVES INTO THE NORTHERN GULF SATURDAY NIGHT. THE
STORMS ALONG THE FRONT WILL HAVE A TENDENCY TO TRAIN...OR REPEATEDLY
MOVE OVER THE SAME AREA...ALONG THE SLOWING FRONT DURING THE
DAY...THUS RESULTING IN HEAVY RAINFALL. ALTHOUGH THE GROUND
CONDITIONS ARE FAIRLY DRY...THIS HEAVY RAINFALL WILL HAVE THE
POTENTIAL TO PRODUCE FLASH FLOODING IN CITIES...TOWNS AND OTHER AREAS
WITH POOR DRAINAGE.

ALZ052-059-061>064-FLZ001>006-MSZ067-075-076-078-079-030145-
/O.NEW.KMOB.FF.A.0003.080503T1200Z-080504T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-ESCAMBIA-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...ATMORE...BREWTON...
EAST BREWTON...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1243 PM CDT FRI MAY 2 2008

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA...NORTHWEST FLORIDA 
  AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN 
  ALABAMA...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER 
  BALDWIN...UPPER MOBILE AND WASHINGTON. IN NORTHWEST FLORIDA...
  COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
  INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN 
  SOUTHEAST MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND 
  WAYNE.

* FROM SATURDAY MORNING THROUGH SATURDAY EVENING

* NUMEROUS THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT MOVES INTO
  SOUTHEAST MISSISSIPPI EARLY SATURDAY MORNING AND SLOWS DOWN WHILE
  EVENTUALLY MOVING INTO THE NORTHERN GULF SATURDAY NIGHT. THE
  SLOWING OF THE FRONT COMBINED WITH A TENDENCY FOR STORMS TO
  REPEATEDLY MOVE OVER THE SAME AREA WILL RESULT IN HEAVY RAINFALL
  AND A POTENTIAL FOR FLASH FLOODING MAINLY IN CITIES...TOWNS AND
  OTHER AREAS WITH POOR DRAINAGE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
4 follow-up statements
000 
WGUS64 KMOB 030128
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
828 PM CDT FRI MAY 2 2008

...A FLASH FLOOD WATCH WILL BE IN EFFECT FOR SOUTHEAST MISSISSIPPI...
EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FOR
SATURDAY...

.A STRONG LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST EASTERN PLAINS
WILL MOVE SLOWLY NORTHEAST THROUGH SATURDAY...BRINGING A COLD FRONT
THROUGH THE AREA SATURDAY NIGHT. BREEZY SOUTH AND SOUTHEAST WINDS
WILL CONTINUE TO TRANSPORT ABUNDANT MOISTURE INTO THE REGION AHEAD
OF THE APPROACHING FRONT. THE FRONT WILL SLOW DOWN AS IT CONTINUES 
EAST...EVENTUALLY MOVING OVER THE NORTHERN GULF SATURDAY NIGHT.  THE
STORMS ALONG THE FRONT WILL HAVE A TENDENCY TO TRAIN...OR MOVE REPEATEDLY
OVER THE SAME AREA...ALONG THE SLOWING FRONT DURING THE DAY...THUS
RESULTING IN HEAVY RAINFALL OVER THE WATCH AREA. ALTHOUGH THE GROUND
CONDITIONS ARE FAIRLY DRY...HEAVY RAINFALL HAS THE POTENTIAL TO
PRODUCE FLASH FLOODING IN CITIES...TOWNS AND OTHER AREAS WITH POOR
DRAINAGE.

ALZ052-059-061>064-FLZ001>006-MSZ067-075-076-078-079-030930-
/O.CON.KMOB.FF.A.0003.080503T1200Z-080504T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-ESCAMBIA-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...ATMORE...BREWTON...
EAST BREWTON...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
828 PM CDT FRI MAY 2 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT SATURDAY
THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST 
  MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...
  ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...
  UPPER MOBILE AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL 
  ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND 
  ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST 
  MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE.

* FROM 7 AM CDT SATURDAY THROUGH SATURDAY EVENING

* NUMEROUS THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL ACCOMPANY A
  COLD FRONT AS IT MOVES INTO SOUTHEAST MISSISSIPPI EARLY SATURDAY
  MORNING. THE RAIN AND THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS
  THE WATCH AREA DURING THE DAY...SOME RAINFALL AMOUNTS OF 2 TO 4
  INCHES POSSIBLE WITH SOME LOCALIZED AREAS POSSIBLY CATCHING A BIT
  MORE. THE EXPECTED SLOWING OF THE FRONT COMBINED WITH A TENDENCY
  FOR STORMS TO REPEATEDLY MOVE OVER THE SAME AREA WILL RESULT IN
  HEAVY RAINFALL AND A POTENTIAL FOR FLASH FLOODING MAINLY IN
  CITIES...TOWNS AND OTHER AREAS WITH POOR DRAINAGE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KMOB 030254 CCA
FFAMOB

FLOOD WATCH...CORRECT 2ND PARA...1ST LINE
NATIONAL WEATHER SERVICE MOBILE AL
828 PM CDT FRI MAY 2 2008

...A FLASH FLOOD WATCH WILL BE IN EFFECT FOR SOUTHEAST MISSISSIPPI...
EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FOR
SATURDAY...

.A STRONG LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST WILL MOVE 
SLOWLY NORTHEAST THROUGH SATURDAY...BRINGING A COLD FRONT THROUGH 
THE AREA SATURDAY NIGHT. BREEZY SOUTH AND SOUTHEAST WINDS WILL 
CONTINUE TO TRANSPORT ABUNDANT MOISTURE INTO THE REGION AHEAD OF THE 
APPROACHING FRONT. THE FRONT WILL SLOW DOWN AS IT CONTINUES 
EAST...EVENTUALLY MOVING OVER THE NORTHERN GULF SATURDAY NIGHT.  THE 
STORMS ALONG THE FRONT WILL HAVE A TENDENCY TO TRAIN...OR MOVE 
REPEATEDLY OVER THE SAME AREA...ALONG THE SLOWING FRONT DURING THE 
DAY...THUS RESULTING IN HEAVY RAINFALL OVER THE WATCH AREA. ALTHOUGH 
THE GROUND CONDITIONS ARE FAIRLY DRY...HEAVY RAINFALL HAS THE 
POTENTIAL TO PRODUCE FLASH FLOODING IN CITIES...TOWNS AND OTHER 
AREAS WITH POOR DRAINAGE.

ALZ052-059-061>064-FLZ001>006-MSZ067-075-076-078-079-030930-
/O.CON.KMOB.FF.A.0003.080503T1200Z-080504T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-ESCAMBIA-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...ATMORE...BREWTON...
EAST BREWTON...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
828 PM CDT FRI MAY 2 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT SATURDAY
THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST 
  MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...
  ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...
  UPPER MOBILE AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL 
  ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND 
  ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST 
  MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE.

* FROM 7 AM CDT SATURDAY THROUGH SATURDAY EVENING

* NUMEROUS THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL ACCOMPANY A
  COLD FRONT AS IT MOVES INTO SOUTHEAST MISSISSIPPI EARLY SATURDAY
  MORNING. THE RAIN AND THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS
  THE WATCH AREA DURING THE DAY...SOME RAINFALL AMOUNTS OF 2 TO 4
  INCHES POSSIBLE WITH SOME LOCALIZED AREAS POSSIBLY CATCHING A BIT
  MORE. THE EXPECTED SLOWING OF THE FRONT COMBINED WITH A TENDENCY
  FOR STORMS TO REPEATEDLY MOVE OVER THE SAME AREA WILL RESULT IN
  HEAVY RAINFALL AND A POTENTIAL FOR FLASH FLOODING MAINLY IN
  CITIES...TOWNS AND OTHER AREAS WITH POOR DRAINAGE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KMOB 031226
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
726 AM CDT SAT MAY 3 2008

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST
MISSISSIPPI...PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE TODAY...

.A COLD FRONT MOVING SOUTHEAST OUT OF CENTRAL MISSISSIPPI TODAY 
WILL SLOW AS IT MOVES ACROSS SOUTHERN ALABAMA AND THE WESTERN
FLORIDA PANHANDLE THIS AFTERNOON. A LINE OF THUNDERSTORMS AHEAD OF
THE FRONT WILL MOVE SOUTHEAST ACROSS THE AREA...PRODUCING LOCALIZED
RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCALIZED AMOUNTS NEAR 4
INCHES POSSIBLE. THE STORMS AHEAD OF THE FRONT WILL HAVE A TENDENCY
TO TRAIN...OR MOVE REPEATEDLY OVER THE SAME AREA...RESULTING IN HEAVY
RAINFALL OVER PORTIONS OF THE WATCH AREA.

ALZ052-059-061>064-FLZ001>006-MSZ067-075-076-078-079-032100-
/O.CON.KMOB.FF.A.0003.000000T0000Z-080504T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-ESCAMBIA-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...ATMORE...BREWTON...
EAST BREWTON...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
726 AM CDT SAT MAY 3 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST 
  MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...
  ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...
  UPPER MOBILE AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL 
  ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND 
  ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST 
  MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE.

* THROUGH THIS EVENING

* NUMEROUS THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL ACCOMPANY A
  COLD FRONT AS IT MOVES FROM SOUTHEAST MISSISSIPPI ACROSS SOUTHERN
  ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY. THE RAIN AND
  THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS THE WATCH AREA DURING
  THE DAY...SOME RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE WITH SOME
  LOCALIZED AREAS POSSIBLY RECEIVING AS MUCH AS 4 INCHES. 

* THE EXPECTED SLOWING OF THE FRONT COMBINED WITH A TENDENCY FOR
  STORMS TO REPEATEDLY MOVE OVER THE SAME AREA WILL RESULT IN HEAVY
  RAINFALL AND A POTENTIAL FOR FLASH FLOODING MAINLY IN
  CITIES...TOWNS AND OTHER AREAS WITH POOR DRAINAGE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KMOB 031753
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1253 PM CDT SAT MAY 3 2008

...THE FLASH FLOOD WATCH HAS BEEN CANCELED FOR SOUTHEAST
MISSISSIPPI...PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA...

.HEAVY SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST OF THE
FORECAST AREA.

ALZ052-059-061>064-FLZ001>006-MSZ067-075-076-078-079-031900-
/O.CAN.KMOB.FF.A.0003.000000T0000Z-080504T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-ESCAMBIA-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...ATMORE...BREWTON...
EAST BREWTON...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1253 PM CDT SAT MAY 3 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA...NORTHWEST
FLORIDA AND SOUTHEAST MISSISSIPPI HAS BEEN CANCELED.

HEAVY SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST OF THE FORECAST
AREA. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at May 2, 12:33 PM CDT, 10 minutes earlier.

Area forecast discussion, May 2, 12:33 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1233 PM CDT FRI MAY 2 2008

.UPDATE...WILL ISSUE A FLASH FLOOD WATCH FOR OUR SOUTHEAST
MISSISSIPPI COUNTIES...EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE FOR SATURDAY. FLASH FLOOD GUIDANCE IS HIGH BUT MID
LEVEL WINDS WILL INCREASINGLY FAVOR STORMS TO TRAIN OVER SIMILAR
AREAS. WHILE THIS EVENT HAS A MARGINAL RISK OF FLASH FLOODING...HAVE
OPTED FOR THE WATCH WITH THE EXPECTATION OF HEAVY RAINFALL OF A
RELATIVELY SHORT DURATION...ONE TO TWO HOURS...TO RESULT IN FLASH
FLOODING MAINLY IN URBANIZED OR OTHER POOR DRAINAGE AREAS. UPDATE OUT
SOON. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  68  80  61 /  30  30  80  50
PENSACOLA   79  69  78  61 /  10  20  80  70
DESTIN      76  68  76  66 /  10  10  70  80
EVERGREEN   84  63  79  54 /  10  20  80  50
WAYNESBORO  83  65  79  54 /  50  50  90  20
CAMDEN      83  64  79  54 /  20  30  90  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 7 AM SATURDAY TO 10 PM SATURDAY FOR THE
     FOLLOWING ZONES: ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     UPPER BALDWIN...UPPER MOBILE...AND WASHINGTON.

FL...FLASH FLOOD WATCH FROM 7 AM SATURDAY TO 10 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH FROM 7 AM SATURDAY TO 10 PM SATURDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, May 2, 6:00 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI MAY 2 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-031200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A MODERATE TO STRONG SOUTHEAST WIND WILL CONTINUE OVER THE COASTAL
WATERS...INCLUDING THE BAYS. SMALL CRAFT ADVISORIES ARE IN EFFECT
THROUGH SATURDAY MORNING FOR HAZARDOUS CONDITIONS FOR SMALL CRAFT
OVER THE ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS.

THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG THE ALABAMA AND
NORTHWEST FLORIDA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY THROUGH SATURDAY NIGHT...STRONG...POSSIBLY SEVERE
THUNDERSTORMS ARE EXPECTED SATURDAY LATE MORNING INTO THE EARLY
EVENING. STARTING OVER INLAND SOUTHEAST MISSISSIPPI FIRST AND
SPREADING EAST THROUGH THE AFTERNOON.  DAMAGING WINDS AND LARGE HAIL
BEING THE PRIMARY THREATS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE
RULED OUT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
SATURDAY.

Nearby

Flash Flood Watches in Mississippi, 2008Flash Flood Watches in Alabama, 2008Flash Flood Watches in Florida, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.